Alert archive / Georgia / Small Craft Advisories in 2012

Small Craft Advisory 11, NWS Charleston, SC

January 28, 2012

NWS Charleston, SC issued this small craft advisory at Jan 28, 2012, 2:43 PM EST. It took effect at Jan 29, 2012, 4:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2012, 2:43 PM EST (19:43 UTC)
In effect from
Jan 29, 2012, 4:00 AM EST
Expired
Jan 29, 2012, 10:56 AM EST
In force
7 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

197 
WHUS72 KCHS 281943
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
243 PM EST SAT JAN 28 2012


AMZ374-290345-
/O.NEW.KCHS.SC.Y.0011.120129T0900Z-120129T1700Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
243 PM EST SAT JAN 28 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO NOON EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON EST SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
594 
WHUS72 KCHS 290302
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1002 PM EST SAT JAN 28 2012

AMZ374-291000-
/O.CON.KCHS.SC.Y.0011.120129T0900Z-120129T1700Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1002 PM EST SAT JAN 28 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON EST
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON EST
SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
739 
WHUS72 KCHS 290605
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
105 AM EST SUN JAN 29 2012

AMZ374-291100-
/O.CON.KCHS.SC.Y.0011.120129T0900Z-120129T1700Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
105 AM EST SUN JAN 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS
MORNING TO NOON EST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS
MORNING TO NOON EST TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
192 
WHUS72 KCHS 290745
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
245 AM EST SUN JAN 29 2012

AMZ350-291630-
/O.EXA.KCHS.SC.Y.0011.120129T0900Z-120129T1700Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
245 AM EST SUN JAN 29 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-291630-
/O.CON.KCHS.SC.Y.0011.120129T0900Z-120129T1700Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
245 AM EST SUN JAN 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
605 
WHUS72 KCHS 291145
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
645 AM EST SUN JAN 29 2012

AMZ350-374-291600-
/O.CON.KCHS.SC.Y.0011.000000T0000Z-120129T1700Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
645 AM EST SUN JAN 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
652 
WHUS72 KCHS 291556
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1056 AM EST SUN JAN 29 2012

AMZ350-374-291700-
/O.CAN.KCHS.SC.Y.0011.000000T0000Z-120129T1700Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1056 AM EST SUN JAN 29 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 12:33 PM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Jan 28, 12:33 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1233 PM EST SAT JAN 28 2012

.SYNOPSIS...
WEAK HIGH PRESSURE ACROSS THE REGION TODAY WILL GIVE WAY TO A DRY
COLD FRONT TONIGHT. STRONGER HIGH PRESSURE WILL BUILD OVER THE
REGION BEHIND THE FRONT AND PREVAIL UNTIL THE NEXT COLD FRONT
PUSHES INTO THE SOUTHEAST LATE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
I MADE A SLIGHT ADJUSTMENT UPWARD TO THE TEMPS FOR THE REMAINDER
OF THE AFTERNOON...PUSHING MAX VALUES CLOSE TO 70 IN A LOT OF
PLACES. NO OTHER CHANGES MADE WITHCLEAR SKIES AND WINDS GENERALLY
LIGHT WITH A WESTERLY COMPONENT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
TONIGHT...A STRONGER SHORT WAVE THAT DROPS SE INTO THE EASTERN
TROUGH ALOFT WILL BE THE IMPETUS FOR THE COLD FRONT TO CROSS THE
FORECAST AREA BETWEEN ABOUT 10 PM AND 1 AM. THE FRONT WILL COME
THROUGH MOISTURE STARVED...WITH NOTHING MORE THAN PATCHY
STRATOCUMULUS CLOUDS AT BEST. AS STRONGER HIGH PRESSURE FROM TEXAS
BUILDS EAST...COLD ADVECTION WILL DEVELOP IN WAKE OF THE
FRONT. THIS DROPS OUR 850 MB TEMPS DOWN FROM 9-10C AT 00Z TO 1-2C
NORTH AND TO 4-5C SOUTH BY DAYBREAK SUNDAY. THE RESULTING MIN
TEMPS WILL BE DOWN INTO THE MID AND UPPER 30S MOST LOCALES NEAR
AND INLAND FROM US-17...AND IN THE LOWER-MIDDLE 40S NEAR THE
COAST.

SUNDAY AND SUNDAY NIGHT...AN UPPER TROF WILL PERSIST ACROSS THE
EASTERN THIRD OF THE COUNTRY AS ONE LAST SHORTWAVE PASSES WELL
NORTH OF THE FORECAST AREA. THE TROF WILL THEN SHIFT EASTWARD AND
THE FLOW WILL BECOME NEARLY ZONAL INTO SUNDAY NIGHT. AT THE
SURFACE A WEAK AND DRY COLD FRONT WILL PUSH ACROSS THE CAROLINAS
WITH HIGH PRESSURE BUILDING FROM THE WEST. THE WEAK FRONT WILL DO
LITTLE MORE THAN TO REINFORCE THE SOMEWHAT COOLER AND MUCH DRIER
AIRMASS OVER THE REGION. EXPECT MOSTLY CLEAR SKIES AND HIGHS
ALMOST RIGHT AT CLIMO. SUNDAY NIGHT...THE SURFACE HIGH WILL SETTLE
IN ACROSS GA AND THE CAROLINAS SETTING UP EXCELLENT RADIATIONAL
COOLING CONDITIONS. AS DECOUPLING OCCURS...LOWS WILL DIP TO BELOW
FREEZING FOR MOST OF THE AREA AWAY FROM THE IMMEDIATE COAST.

MONDAY THROUGH TUESDAY...VERY QUIET AND TRANQUIL CONDITIONS WILL
PERSIST INTO THE EARLY PART OF THE WEEK. NEARLY ZONAL FLOW ALOFT
WILL CONTINUE AND THE AFOREMENTIONED SURFACE HIGH WILL MOVE EASTWARD
AND SHIFT OFFSHORE THROUGH THE END OF THE SHORT TERM PERIOD. THE
ONLY THING OF NOTE ACROSS THIS TIME PERIOD IS THE WARMING TREND
THROUGH TUESDAY. MONDAY HIGHS WILL BE VERY SIMILAR TO SUNDAY...BUT
WILL WARM INTO THE MID AND UPPER 60S BY TUESDAY THANKS TO DEVELOPING
LOW LEVEL RETURN FLOW AROUND THE WESTERN PERIPHERY OF THE SURFACE
HIGH. ANOTHER COOL NIGHT IS IN STORE FOR MONDAY NIGHT WITH LOWS
DROPPING INTO THE LOW TO MID 30S INLAND AND NEAR 40 ALONG THE COAST.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
PRIMARILY ZONAL FLOW ALOFT WILL PERSIST ACROSS MUCH OF THE SOUTHEAST
TUESDAY NIGHT INTO THURSDAY. BY THURSDAY...A DEVELOPING MID/UPPER
LEVEL TROF WILL BEGIN TO DEEPEN ACROSS THE CENTRAL PLAINS. THIS TROF
IS THEN EXPECTED TO MOVE EASTWARD FRIDAY AND SATURDAY...APPROACHING
THE FORECAST AREA FROM THE WEST. THIS UPPER LEVEL FEATURE WILL HELP
PUSH A COLD FRONT INTO THE REGION LATE IN THE WEEK WHERE THE MODELS
SHOW DECENT AGREEMENT IN STALLING IT ACROSS THE SOUTHEAST INTO THE
WEEKEND. THE MODEL SOLUTIONS THEN DIFFER A BIT WITH WAVES OF LOW
PRESSURE DEVELOPING ALONG THE FRONT AND ASSOCIATED PERIODS OF
INCREASED RAIN CHANCES. REGARDLESS...CONDITIONS APPEAR TO BE
UNSETTLED PERHAPS AS EARLY AS WEDNESDAY NIGHT AND CONTINUING THROUGH
THE DAY ON SATURDAY. I DID NOT MAKE SIGNIFICANT CHANGES TO THE GOING
POP TREND...WHICH FEATURES CHANCE POPS FOR NOW FROM THURSDAY THROUGH
FRIDAY AND A DECREASING TREND THEREAFTER. BASED ON THE CURRENT MODEL
SOLUTIONS I HAVE GONE WITH A WARM FORECAST AS THERE DOES NOT APPEAR
TO BE A CLEAN FRONTAL PASSAGE. EXPECT TEMPS TO RISE INTO THE 70S BY
WEDNESDAY AND CONTINUE ABOVE NORMAL INTO THE WEEKEND.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL PREVAIL AT BOTH KSAV AND KCHS THROUGH 18Z/29.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL.

&&

.MARINE...
THE TROUGH FROM EARLY THIS MORNING HAS MOVED ON AND WINDS ARE BACK
TO WESTERLY AT BUOY 41004. A DEEP OFFSHORE FLOW WILL PREVAIL FOR
THE REMAINDER OF TODAY...KEEPING WINDS OVER THE LOCAL WATERS OUT
OF THE WEST OR NW. SPEEDS WILL BE NO MORE THAN 6-12 KT THROUGHOUT
THE DAY...WITH SEAS NO HIGHER THAN 2 OR 3 FT.

FOR TONIGHT...A WEAK COLD FRONT WILL MOVE IN FROM THE NW IN
EVENING...CROSSING THE MARINE AREA AROUND 05-07Z. ISALLOBARIC
PRESSURE RISES OF ABOUT 1-2 MB/3 HOURS AND STRENGTHENING COLD
ADVECTION WILL ALLOW FOR WINDS TO INCREASE SIGNIFICANTLY IN WAKE
OF THE FRONT. WHILE THERE COULD BE A FEW GUSTS CLOSE TO 25 KT FOR
A COUPLE OF HOURS LATE TONIGHT...PROBABILITIES DO NOT YET SUPPORT
ANY SCA/S. THUS WE/LL CAP WINDS AT 15-20 OR 20 KT...AND SEAS NO
MORE THAN 5 FT. IF ANY SCA/S ARE REQUIRED...THE MOST LIKELY TIME
WOULD BE FROM ABOUT 07-14Z SUNDAY.

SUNDAY THROUGH WEDNESDAY...A LOW LEVEL SURGE WILL CONTINUE INTO
SUNDAY MORNING IN THE WAKE OF THE DEPARTING DRY COLD FRONT. THIS
WILL RESULT IN WINDS 15-20 KTS SUNDAY MORNING...AND EXPECT THEM TO
STAY JUST SHORT OF SCA CRITERIA BEFORE SUBSIDING DURING THE DAY.
ANOTHER DRY FRONT...ALBEIT WEAKER...WILL MOVE THROUGH SUNDAY NIGHT
AND ANY RESULTING LOW LEVEL SURGE IS EXPECTED TO BE WEAKER AS WELL.
BY MONDAY...HIGH PRESSURE WILL ADVANCE EAST AND WILL SUPPORT
DIMINISHING WINDS/SUBSIDING SEAS. THE HIGH PRESSURE IS EXPECTED TO
PUSH OFFSHORE AND WINDS WILL VEER THROUGH THE E/SE AND EVENTUALLY TO
THE S/SW. WINDS AND SEAS WILL REMAIN WELL BELOW SCA LEVELS TUESDAY
AND WEDNESDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jan 28, 2:55 AM EST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
255 AM EST SAT JAN 28 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-290800-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
255 AM EST SAT JAN 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.